MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38489
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #= p100022/s014.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
As reported to customer relations, "contralateral access through 6 f sheath.Stent prepped according to ifu.Loaded and advanced on.018 wire (doesn¿t remember which one).No issues with getting stent delivery system in place.Pressed red button to unlock, heard audible click.Stent started to open out of delivery system but stopped.Kept rolling and wouldn¿t come out of delivery system.Had to remove from out of body and put new stent in, which worked fine.No harm to patient or additional procedures required.Have stent to send back- please issue rga.".
 
Additional Manufacturer Narrative
Pma/510(k) #= p100022/s014.(b)(4).Exemption number: e2016031 information pertaining to manufacturer as follows: importer site contact and address: (b)(4).Importer site establishment registration number: (b)(4).Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Pma/510(k) #= (b)(4).Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).Device evaluation the zisv6-35-125-7-100-ptx device of lot number c1542072 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation the device related to this occurrence underwent a laboratory evaluation on the 13 december 2018.The returned device lab examination findings and observations can be referred through attached photos.During the evaluation, it was observed that the retraction wire had separated from the stent retraction sheath (srs) which would have immobilised the stent deployment mechanism.Document review prior to distribution zisv6-35-125-7-100-ptx devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zisv6-35-125-7-100-ptx of lot number c1542072 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1542072.It may be noted that the instructions for use states the following: ¿a 0.035 inch (0.89mm) diameter wire guide should be used during tracking, deployment, and removal in order to ensure adequate support of the system.If hydrophilic wire guides are used, they must be kept fully activated.¿ root cause review a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the use of a non-recommended wire guide.The use of a non-recommended wire guide could have caused and/or contributed to inadequate device support during advancement and/or attempted deployment.It is possible that inadequate device support could have resulted in additional force on the flexor and instability resulting in separation of the retraction wire from the srs and consequently, failed deployment.Summary complaint is confirmed as the failure was verified in the laboratory.The retraction wire was separated from the srs possibly as a result of the use of a non-recommended wire guide with the device.This would have caused and/or contributed to failed deployment.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8098808
Report Number3001845648-2018-00543
Device Sequence Number2165750
Product Code NIU
UDI-Device Identifier10827002384894
UDI-Public(01)10827002384894(17)200404(10)C1542072
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2020
Device Model NumberG38489
Device Catalogue NumberZISV6-35-125-7-100-PTX
Device Lot NumberC1542072
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/25/2018
Event Location Hospital
Initial Date Received by Manufacturer 10/29/2018
Supplement Date Received by Manufacturer10/29/2018
10/29/2018
Initial Report FDA Received Date11/22/2018
Supplement Report FDA Received Date12/20/2018
01/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1